MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR ASSY ONE LEVEL PLATE SIZE 14; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR ASSY ONE LEVEL PLATE SIZE 14; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 48811114
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that locking ring on plate broke off.All broken fragments were retrieved.A surgical delay of a minute or two was reported.The plate was left in the patient.No adverse consequences to the patient was reported at this time.This will be reported due to the possibility of screw pull out in the future.
 
Additional Manufacturer Narrative
Labelling review and risk assessment.Visual, dimensional, functional and materials analysis could not be performed as the device remains implanted in patient.It was confirmed during surgery that the plate securing mechanism broke intra-op.It was reported that the surgeon decided to use the same plate which remains implanted in the patient.Manufacturing record review and complaint history review could not be performed because lot number was not provided.It was reported that the variable drill guides were used, the plate was inspected prior to surgery, and was placed and removed once before final placement it appears that the surgical technique was followed, so the potential causes may be: - excessive torsional force/cantilever force applied - screw not fully seated below spring-bar - stripped screw head/screwdriver tip however a definite root cause cannot be determined at this time.Intra-operative precautions ¿ the insertion of the implants must be carried out using instruments designed and provided for this purpose and in accordance with the specific implantation instructions for each implant.Those detailed instructions are provided in the surgical technique brochure supplied by stryker spine.¿ discard all damaged or mishandled implants.¿ stryker spine implants must not be reshaped, unless otherwise indicated in the surgical technique instructions.When implants need to be bent, the bending must be carried out gradually using the appropriate instruments, provided by stryker spine.The use of inappropriate instruments may result in scratches, notches, and sharp bending, causing the breakage of the implants.Improper seating of the implant may result in implant failure.¿ never reuse an implant, even though it may appear undamaged.¿ do not mix metals.
 
Event or Problem Description

Brand Name
AVIATOR ASSY ONE LEVEL PLATE SIZE 14
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8392080
Report Number0009617544-2019-00020
Device Sequence Number10867802
Product Code KWQ
UDI-Device Identifier07613252152118
UDI-Public07613252152118
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48811114
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date03/05/2019
Supplement Report FDA Received Date05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR